Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 159, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 10, 2004, 4:34 PM EDT for Brown County, Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2004, 4:34 PM EDT (20:34 UTC)
- Expired
- Jul 10, 2004, 5:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Brown County, OH
The radar
The Cincinnati radar (KILN), 54 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 795 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:16 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 10, 3:16 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 316 PM EDT SAT JUL 10 2004 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)... KILN RADAR INDICATED SHOWERS AND THUNDERSTORMS DEVELOPING MAINLY ALONG AND SOUTH OF A WEAK BOUNDARY LOCATED EAST-WEST THROUGH CENTRAL OHIO AND CENTRAL INDIANA THIS AFTERNOON. EXPECT THIS ACTIVITY TO DIMINISH SOME WITH THE LOSS OF DAYTIME HEATING BUT THREAT WILL REMAIN ALL NIGHT. WILL START WITH LIKELY POPS...MAINLY CENTRAL AND SOUTH...AND DECREASE TO CHANCE OF PRECIPITATION OVERNIGHT. GFS AGAIN EXHIBITING CONVECTIVE FEEDBACK PROBLEMS AND PREFER TO TREND TO ETA SOLUTION. WEAK SHORT WAVE MOVES THROUGH TONIGHT AND AGAIN ON MONDAY WHEN WE GET INTO NW FLOW. KEPT POPS IN CHANCE CATEGORY THROUGH OUT SHORT TERM. CONTINUED CLOSE TO CURRENT FORECAST TEMPERATURES AND A BLEND OF ETA AND GFS. && .LONG TERM (TUESDAY THROUGH FRIDAY)... UPPER LOW BUILDS DOWN INTO THE GREAT LAKES AND OHIO VALLEY THROUGH THE END OF THE WEEK. WILL KEEP MENTION OF RW/TRW UNTIL AXIS OF TROF PASSES WHICH IS ON WED INTO WED NIGHT. COOLER LESS MUGGY CONDITIONS CAN THEN BE EXPECTED FOR THE END OF THE WEEK AS NWLY FLOW ALOFT CONTINUES. A SECONDARY TROF APPROACHES FOR THE LATTER HALF OF THE WEEKEND BRINGING A SOME RETURN FLOW OUT OF THE SOUTH (I.E. WARMER AND MUGGIER CONDITIONS). && .AVIATION (18Z-18Z)... H5 S/W RUNNING INTO MEAN RIDGING WILL FLATTEN OUT AND LEAVE AN ENHANCED AREA OF VORTICITY OVER OHVLY THIS AFTERNOON AND TONIGHT... BEFORE SLOWLY DYING OUT AND MOVING ESE ON SUN. SFC BOUNDARY IN SRN FCST AREA PER MSLP FIELD IS PROBABLY FURTHER N WHERE LOWER DEWPOINTS IN THE UPPER 60S ARE NOTED...FROM NE OH THROUGH NRN IL. REST OF AMS IS QUITE JUICY WITH LOW TO MID 70S DWPTS AND WEAK WIND FIELDS. PROBLEM WITH TAFS IS THAT POPUP THUNDERSTORMS WILL BE AROUND THIS AFTERNOON AND LIKELY TRANSITION TO MORE SHOWERY PRECIP TONIGHT WITH JUST ISOLD THUNDER. THIS STILL LEAVES 4 HOUR GROUPINGS IN THE TAFS BECAUSE OF TEMPO RULE. THINKING IS THAT THERE WILL BE ABOUT 30% COVERAGE EARLY THIS AFTERNOON AND THEN HAVE AN HOUR OR THREE THIS EVENING OF PREVAILING THUNDERSTORMS AT ANY TAF SITE. NO MAJOR DISTINCTIONS BETWEEN TAFS AS THEY ARE ALL UNDER THE SAME AIRMASS AND EQUALLY SHARE THE CHANCE OF POPUP STUFF THIS AFTERNOON...AND SHOWERY ACTIVITY TONIGHT AND TOMORROW. && .ILN WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. OH...NONE. &&
Hazardous weather outlook, Jul 10, 4:55 AM EDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 455 AM EDT SAT JUL 10 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-110854- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 455 AM EDT SAT JUL 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:21 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 24 min |
| Jul 10, 4:37 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 38 min |
| Jul 10, 4:59 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Warren | 46 min |
| Jul 10, 5:52 PM EDT | Severe Thunderstorm Warning | ILN | Clermont | 38 min |
| Jul 10, 6:00 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 45 min |
| Jul 10, 5:04 PM EDT | Severe Thunderstorm Warning | ILN | Boone, Kenton | 41 min |
| Jul 10, 5:23 PM EDT | Severe Thunderstorm Warning | ILN | Campbell | 52 min |
| Jul 10, 5:32 PM EDT | Severe Thunderstorm Warning | ILN | Lewis | 43 min |
| Jul 10, 6:07 PM EDT | Severe Thunderstorm Warning | ILN | Gallatin, Grant | 38 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.